Alert archive / Mississippi / Flash Flood Watches in 2015

Flash Flood Watch 2, NWS Jackson, MS

March 10, 201512 counties in Mississippi

NWS Jackson, MS issued this flash flood watch at Mar 10, 2015, 12:37 PM CDT for 12 counties in Mississippi. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2015, 12:37 PM CDT (17:37 UTC)
Expired
Mar 10, 2015, 8:43 PM CDT
In force
8 hr
Issued by
NWS Jackson, MS
Flood severity
None

Counties Clarke County, MS, Covington County, MS, Forrest County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Marion County, MS, Newton County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 84 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
778 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WGUS64 KJAN 101737
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
1237 PM CDT TUE MAR 10 2015

...FLASH FLOOD WATCH IN EFFECT FOR PORTIONS OF SOUTH CENTRAL AND EAST
CENTRAL MISSISSIPPI THIS AFTERNOON AND TONIGHT...

MSZ051-052-056>058-063>066-072>074-110145-
/O.NEW.KJAN.FF.A.0002.150310T1737Z-150311T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...NEWTON...UNION...DECATUR...CONEHATTA...
MERIDIAN...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...
QUITMAN...STONEWALL...SHUBUTA...MONTICELLO...NEW HEBRON...
PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...
COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
1237 PM CDT TUE MAR 10 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST 
  CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI AND SOUTHEAST 
  MISSISSIPPI. 

* THROUGH WEDNESDAY MORNING. THE GREATEST THREAT WILL DEVELOP LATE
  THIS AFTERNOON AND PERSIST THROUGH THE EVENING.

* SHOWERS AND THUDNERSTORMS WILL INCREASE OVER THE WATCH AREA THIS
  AFTERNOON AND CONTINUE THROUGH TONIGHT. HEAVY RAINFALL TOTALS OF
  TWO TO THREE INCHES WITH LOCALIZED HEAVIER AMOUNTS ARE EXPECTED.

* FLASH FLOODING OF LOW-LYING AREAS AND SMALL STREAMS WILL BE
  POSSIBLE. HEAVIER SHOWERS AND STORMS WILL HAVE THE POTENTIAL TO
  MOVE REPEATEDLY ACROSS THE SAME LOCATIONS FOR A LONG DURATION...AND
  THIS WOULD SUPPORT THE THREAT FOR LOCALIZED SIGNIFICANT FLASH
  FLOODING THAT COULD THREATEN HOMES AND BUSINESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

EC
1 follow-up statement
422 
WGUS64 KJAN 110143
FFAJAN

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
843 PM CDT TUE MAR 10 2015


MSZ051-052-056>058-063>066-072>074-110245-
/O.CAN.KJAN.FF.A.0002.000000T0000Z-150311T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...NEWTON...UNION...DECATUR...CONEHATTA...
MERIDIAN...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...
QUITMAN...STONEWALL...SHUBUTA...MONTICELLO...NEW HEBRON...
PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...
COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
843 PM CDT TUE MAR 10 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI AND SOUTHEAST
MISSISSIPPI HAS BEEN CANCELLED. LIGHT TO OCCASIONALLY MODERATE
RAIN WILL CONTINUE TO LIFT NORTHEAST TONIGHT. WHILE A BRIEF POCKET
OR TWO OF HEAVY RAIN CANNOT BE RULED OUT...OVERALL RAINFALL RATES AND
RAINFALL TOTALS OVERNIGHT ARE EXPECTED TO REMAIN LOW ENOUGH THAT
FLOODING IS NOT ANTICIPATED.

$$

19

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Mar 10, 10:21 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Mar 10, 10:21 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1021 AM CDT TUE MAR 10 2015

.UPDATE...

THE FORECAST IS ON TRACK WITH A TEMPORARY DECREASE IN OVERALL
SHOWER ACTIVITY ALONG A NARROW ZONE OF MOISTURE CONVERGENCE AROUND
THE PERIPHERY OF AN IMPRESSIVE SUBTROPICAL RIDGE. ANOMALOUS DEEP
LAYER MOISTURE CONTINUES TO BE TRANSPORTED NORTHWARD FOR EFFICIENT
PRECIPITATION PRODUCTION AND THE NEXT MINOR SHORTWAVE TROUGH
CURRENTLY OVER THE NW GULF OF MEXICO IS FORECAST TO APPROACH AND
INCREASE RAINFALL...PARTICULARLY ALONG AND SE OF THE NATCHEZ TRACE
LATE TODAY INTO TONIGHT AS CURRENTLY FORECAST.

CONCERNING SEVERE POTENTIAL/FLASH FLOODING FOR THIS AFTERNOON...MOST
RECENT HIGH RES GUIDANCE PORTRAYS BANDS OF VIGOROUS CONVECTION
DEVELOPING...PARTICULARLY IN THE PINE BELT REGION LATE THIS AFTN
WHERE SFC-BASED INSTABILITY IS EXPECTED TO INCREASE. ONE OR TWO
LOCALIZED FLASH FLOOD WARNINGS MAY BE A POSSIBILITY...ESPECIALLY IN
LOCATIONS THAT RECEIVED HEAVY RAINFALL YESTERDAY EVNG. STRONG WIND
GUSTS WILL BE POSSIBLE AS PREVIOUSLY DESCRIBED WITH KDGX/KLIX VWP
INDICATING 30-40KT LOW-MID LEVEL FLOW...BUT THE PATTERN IS NOT OVERLY
SUPPORTIVE OF SEVERE WEATHER. THE CURRENT HAZARD GRAPHICS HANDLE THE
SITUATION WELL AND NO CHANGES ARE NEEDED RIGHT NOW. /EC/

&&

.AVIATION...GENERALLY MVFR CIGS WITH OCCASIONAL BREAKS THROUGH 12Z
WED. VSBY WILL BE RELATED TO PERIODS OF RAINFALL WHICH WILL BE
REDUCED TO MVFR AT TIMES. THERE WILL ALSO BE PERIODS OF FOG AND
DRIZZLE DURING BREAKS IN THE HEAVIER RAIN. A FEW THUNDERSTORMS ARE
POSSIBLE BUT DIFFICULT TO PROJECT WHERE/WHEN THEY WILL IMPACT TAF
SITES. /SW/

&&

.PREV DISCUSSION... /ISSUED 450 AM CDT TUE MAR 10 2015/

SHORT TERM...TODAY THROUGH WED NIGHT...THE MAIN FORECAST CONCERN
WILL BE ON PRECIP COVERAGE...AMOUNTS AND IT ANY FLOODING MAY OCCUR.
I WILL SAY THE FORECAST IS NOT STRAIGHT FORWARD AS TRYING TO NARROW
DOWN ANY LOCATION FOR THE HEAVIEST PRECIP IS VERY TOUGH.

AS OF 4 AM...SFC ANALYSIS SHOWS A SFC LOW NEAR LLQ WITH TWO
NOTICEABLE WARM FRONTAL BOUNDARIES. THE FIRST IS JUST N OF I-20
WHICH DEFINES THE LOWER 60 DEWPTS AND THE OTHER DOWN AROUND BTR TO
NEW WHICH SEPARATES THE MID/UPPER 60 DEWPTS. THIS STRUCTURE IS
PROMOTING A STRONG WAA REGIME WITH HIGH MOISTURE TRANSPORT JUST OFF
THE SFC. THE RESULT OF THIS IS A LARGE PRECIP AREA OVER THE N HALF
WITH A MORE NARROW CORRIDOR OF PRECIP IN THE SW. THIS AREA IN THE SW
IS MORE CONVECTIVE IN NATURE AND HAS BEEN RESPONSIBLE FOR THE MORE
EFFICIENT RAINFALL RATES. THE CHALLENGE COMES IN HOW ALL THIS WILL
EVOLVE INTO MID MORNING AND THEN WHAT WILL TAKE PLACE FOR THE
AFTERNOON. ALL INDICATIONS ARE THAT THE STRONG MOISTURE TRANSPORT
AND CONVERGENCE WILL WANE SUBSTANTIALLY BY 14-15 AS THE BETTER
MID/UPPER SUPPORT LIFT OUT. HI-RES GUID AS WELL AS OTHER NEAR TERM
DATA SHOW THIS AND ALL SHOW THE CURRENT PRECIP CONFIGURATION
BREAKING DOWN WITH A REALLY DIFFUSE/UNORGANIZED LOOK TO THINGS BY
LATE MORNING INTO EARLY AFTERNOON. BY AFTERNOON...THE SYNOPTIC
INFLUENCES ON PRECIP WILL BE SUBSTANTIALLY LESS THAN THIS MORNING
AND WHAT WILL DRIVE THINGS WILL BE THERMODYNAMIC/MESO-SCALE
INFLUENCES. THERE WILL BE SOME UPPER JET SUPPORT FROM THE LARGE
ANTICYCLONICALLY CURVED JET WITH OUR REGION IN THE RIGHT REAR QUAD.
EXPECTATIONS FOR THIS TIME ARE FOR A CONVERGENT BAND OR TWO OF
CONVECTION TO GET GOING OVER SE LA AND SPREAD N/NE INTO THE SE HALF
OF THE CWA. EFFICIENT CONVECTIVE PRECIP WILL BE POSSIBLE WITH THIS
ACTIVITY WHICH LOOKS TO LINGER INTO PART OF THE EVENING.

AS FOR ANY STRONG/SVR STORMS...CONFIDENCE IN THIS IS QUITE LOW AS
MORE NEG FACTORS WILL BE PRESENT. THE ONLY FEW POSITIVES ARE MID 60S
DEWPTS AND SFC HEATING WILL LEAD TO SBCAPE OF 500-1200 J/KG. THIS
WILL OCCUR WITH SOME OK DEEP LAYER SHEAR TO HELP ORGANIZE UPDRAFTS
AND WITH 30-40 KTS OF FLOW BETWEEN 5-12 KFT...STRONG WIND GUSTS LOOK
TO BE POSSIBLE WITH THE STRONGEST STORMS. HOWEVER...THE NEGATIVES
ARE MORE NUMEROUS. THE MAIN THING IS THE CORE OF THE LIFT IS EXITING
THE AREA...LOW LEVEL FLOW AND SHEAR WILL BE DECREASING THROUGH THE
AFTERNOON...THE ORIENTATION OF THE 850-500 MB WINDS ARE ERRATIC WITH
SOME (VEER/BACK/VEER) FLOW WHICH IS DISRUPTIVE TO UPDRAFTS...MID
LEVEL HEIGHTS WILL BE QUITE HIGH FOR EARLY MAR WITH AN OVERALL
ANTICYCLONIC FLOW PATTERN. AT THIS TIME...WILL HOLD ONTO THE LIMITED
OUTLOOK AS THE INSTABILITY EXPECTATIONS AND APPEARANCE OF SOME
DECENT CONVECTIVE ELEMENTS FROM THE HRRR FIT THE SITUATION.

MORE QUESTION MARKS FOR OVERNIGHT AND INTO PARTS OF WED. THE LATEST
TRENDS ARE FOR MORE OF A LULL IN ACTIVITY. I TRENDED POPS/WX TO
REFLECT THIS. BEST PRECIP POTENTIAL WILL BE DURING THE EVENING AS
ACTIVITY FROM THE LATE AFTERNOON LINGERS INTO THE EVENING PERIOD.
SOME HEAVY RAIN POTENTIAL WILL STILL EXIST OVER THE SE HALF AS
REPETITIVE STORMS COULD BE ADDING UP THE TOTALS.

BY LATE AFTERNOON WED INTO WED NIGHT WE WILL SEE THE NEXT SOLID
CHUCK OF UPPER LEVEL ENERGY APPROACH THE REGION. THE RESPONSE WILL
BE INCREASING WAA AND OVERALL PRECIP AS A SFC INVERTED TROUGH GETS
ORGANIZED AND THEN A SFC LOW PRESSURE WAVE LIFTS NORTHWARD ALONG
THAT FEATURE. WIDESPREAD PRECIP WILL BREAK OUT BY WED EVENING WITH
SOME HEAVY PRECIP ELEMENTS TAKING SHAPE AS DEEP MOISTURE COMES BACK
INTO PLAY. /CME/

LONG TERM...THURSDAY THROUGH TUESDAY...A VERY WET WEATHER PATTERN
WILL PERSIST THROUGH FRIDAY BUT LOWER CHANCES OF RAIN ARE EXPECTED
BY SATURDAY AND DRIER WEATHER LOOKS TO BE IN STORE SUNDAY THROUGH
NEXT TUESDAY. DESPITE THE RAIN...WARMER THAN NORMAL TEMPERATURES ARE
EXPECTED FOR MOST OF THE CWA THROUGH THE LONG TERM PERIOD.

COME THURSDAY MORNING A VERY AMPLIFIED SOUTHERN STREAM UPPER LEVEL
TROUGH WILL BE OVER THE SOUTHERN PLAINS EXTENDING WELL SOUTH OVER
MEXICO WHILE AN UPPER LEVEL RIDGE AXIS REMAINS OVER THE SOUTHEAST
CONUS FROM THE WESTERN ATLANTIC. THIS WILL MAINTAIN A WARM MOIST
SOUTH TO SOUTHWEST MID LEVEL FLOW ACROSS OUR CWA THROUGH FRIDAY.
SEVERAL DISTURBANCES WITHIN THE MID LEVEL FLOW WILL SUPPORT A
SURFACE LOW OVER THE WESTERN GULF WITH AN INVERTED TROUGH AXIS
EXTENDING NORTH OVER OUR CWA. THIS SURFACE LOW AND INVERTED TROUGH
WILL FOCUS CONVECTION THURSDAY AND FRIDAY. A VERY MOIST AIRMASS WILL
RESIDE OVER OUR CWA WITH PWS BETWEEN 1.5 TO 1.75 INCHES WHICH IS
MORE THAN TWO STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF
YEAR. MODEL RUN ACCUMULATIONS CONTINUE IN GENERAL AGREEMENT WITH QPF
TOTALS OF 2-4 INCHES OVER MOST OF AREA THROUGH FRIDAY. THERE REMAIN
DIFFERENCES ON THE EXACT PLACEMENT OF THE AXIS OF HEAVIEST RAINFALL
BUT MOST OF THE RAINFALL CONSISTENTLY LOOKS TO OCCUR EAST OF THE
MISSISSIPPI RIVER. THE POTENTIAL EXISTS FOR SIGNIFICANT FLOOD/FLASH
FLOOD CONCERNS ESPECIALLY IF THE GREATER RAINFALL POTENTIAL IS
REALIZED IN THE SHORT TERM LEADING UP TO THURSDAY AND FRIDAY AS
SOILS BECOME SATURATED AND LOCAL RIVERS CONTINUE TO RISE. FRIDAY
NIGHT INTO SATURDAY THE WEAK SURFACE LOW FROM THE GULF WILL BE
LIFTING OUT TO THE NORTHEAST AND DRAG A WEAK COLD FRONT ACROSS OUR
CWA. PWS WILL DROP BELOW ONE INCH OVER THE NORTHWEST HALF OF THE
AREA BY SATURDAY EVENING SHIFTING THE FOCUS FOR HEAVY RAINFALL EAST
OF OUR CWA. THE ECMWF AND GFS AGREE ON DECREASING POPS SUNDAY INTO
MONDAY AS SHORTWAVE RIDGING AND DRYING OCCUR OVER OUR REGION BETWEEN
DEVELOPING UPPER LEVEL TROUGHS OVER WESTERN MEXICO AND THE NORTHEAST
CONUS. A 1028MB SURFACE HIGH OVER THE CENTRAL PLAINS SUNDAY WILL
SHIFT EAST TO THE CAROLINA COAST BY MONDAY MORNING RESULTING IN A
NORTHERLY LOW LEVEL FLOW OVER OUR REGION. THIS HIGH WILL SHIFT EAST
MONDAY INTO TUESDAY ALLOWING FOR RETURN FLOW BUT LITTLE MOISTURE
INCREASE IS EXPECTED BEFORE A STRONGER DRY COLD FRONT LOOKS TO DROP
ACROSS OUR CWA TUESDAY. /22/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, Mar 10, 6:23 AM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
623 AM CDT TUE MAR 10 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>044-047>049-
053-054-059>062-111130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-
RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
623 AM CDT TUE MAR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WE ARE CONFIDENT THAT THERE WILL BE SOME FLOODING ISSUES AT TIMES
WEDNESDAY THROUGH FRIDAY. SEVERAL WAVES OF LOW PRESSURE WILL MOVE
THROUGH AN UNUSUALLY MOIST AIRMASS IN PLACE ACROSS THE REGION...
LEADING TO BOUTS OF HEAVY RAINFALL. RAINFALL TOTALS WEDNESDAY THROUGH
FRIDAY OF 2 TO 4 INCHES ARE LIKELY WITH LOCALLY HIGHER AMOUNTS...
WHICH WOULD RESULT IN FLOODING ISSUES GIVEN ALREADY SATURATED
GROUNDS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ045-046-050>052-055>058-063>066-072>074-111130-
NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-
CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
623 AM CDT TUE MAR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH
DAMAGING WIND GUSTS OF 50 TO 60 MPH THE PRIMARY THREAT. A BRIEF
TORNADO CANNOT BE RULED OUT.

PERIODS OF HEAVY RAIN WILL CONTINUE ACROSS THE AREA THROUGH TONIGHT.
THE SOILS ARE NEARLY SATURATED AND AS THE RAIN CONTINUES SOME MINOR
FLOODING ISSUES COULD DEVELOP.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WE ARE CONFIDENT IN SOME FLOODING ISSUES AT TIMES WEDNESDAY THROUGH
FRIDAY. SEVERAL WAVES OF LOW PRESSURE WILL MOVE THROUGH AN UNUSUALLY
MOIST AIRMASS IN PLACE ACROSS THE REGION...LEADING TO BOUTS OF HEAVY
RAINFALL. RAINFALL TOTALS THROUGH FRIDAY OF 2 TO 4 INCHES ARE LIKELY
WITH LOCALLY HIGHER AMOUNTS...WHICH WOULD RESULT IN FLOODING ISSUES
GIVEN ALREADY SATURATED GROUNDS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THIS AFTERNOON.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 2:08 AM CDTSpecial Weather StatementJANAdams42 min
Mar 10, 3:06 AM CDTSpecial Weather StatementJANFranklin, Jefferson39 min
Mar 10, 3:43 AM CDTSpecial Weather StatementJANFranklin32 min
Mar 10, 5:01 AM CDTSpecial Weather StatementJANLincoln29 min
Mar 10, 5:37 AM CDTSpecial Weather StatementJANCopiah28 min
Mar 10, 5:29 PM CDTSpecial Weather StatementJANLauderdale26 min
Mar 10, 6:03 PM CDTSpecial Weather StatementJANKemper27 min

Nearby

Flash Flood Watches in Mississippi, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.